Alert archive / Mississippi / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 270, NWS Jackson, MS

April 22, 2008Lawrence County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Apr 22, 2008, 8:16 PM CDT for Lawrence County, Mississippi. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 22, 2008, 8:16 PM CDT (01:16 UTC)
Expired
Apr 22, 2008, 8:45 PM CDT
In force
29 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

County Lawrence County, MS

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 1.3 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2008-04-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1372 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2008-04-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 2 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1372 J/kg
Mixed-layer CIN
-23 J/kg
Mixed-layer LCL
1450 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
2 m²/s²
0-3 km storm-relative helicity
27 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KJAN 230116
SVRJAN
MSC077-230145-
/O.NEW.KJAN.SV.W.0270.080423T0116Z-080423T0145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
816 PM CDT TUE APR 22 2008

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN LAWRENCE COUNTY IN SOUTH CENTRAL MISSISSIPPI...

* UNTIL 845 PM CDT

* AT 816 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  TOPEKA...OR 19 MILES NORTHWEST OF KOKOMO...AND MOVING SOUTHEAST AT
  9 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  JAYESS BY 825 PM CDT...

THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. PING PONG BALL 
SIZED HAIL HAS BEEN REPORTED WITH THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

LAT...LON 3135 9011 3135 9024 3147 9025 3153 9015
      3135 9004 3133 9004 3132 9006
TIME...MOT...LOC 0116Z 331DEG 8KT 3140 9019

$$

AEG
1 follow-up statement
000 
WWUS54 KJAN 230141
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
841 PM CDT TUE APR 22 2008

MSC077-230151-
/O.EXP.KJAN.SV.W.0270.000000T0000Z-080423T0145Z/
LAWRENCE MS-
841 PM CDT TUE APR 22 2008

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN LAWRENCE COUNTY
EXPIRES AT 845 PM CDT...

THE STORM HAS WEAKENED AND IS NO LONGER SEVERE.

LAT...LON 3135 9011 3135 9024 3147 9025 3153 9015
      3135 9004 3133 9004 3132 9006
TIME...MOT...LOC 0141Z 238DEG 2KT 3140 9017

$$

AEG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 22, 6:36 PM CDT, 1 hour 40 minutes earlier.

Area forecast discussion, Apr 22, 6:36 PM CDT, 1 hour 40 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
636 PM CDT TUE APR 22 2008

.DISCUSSION...DID A QUICK UPDATE TO EXTEND THE WATCH A LITTLE FARTHER
SOUTH AND EAST. ALSO REMOVED A FEW COUNTIES FROM THE NORTHERN TIER
WHERE THE SEVERE THREAT HAS MOVED SOUTH OF THE AREA. OVERALL...DO NOT
EXPECT THE REMAINING SEVERE THREAT TO LAST MUCH PAST SUNSET. SO
ACTIVITY SHOULD BEGIN TO DECREASE DURING THE NEXT COUPLE OF HOURS.
PREVIOUS DISCUSSION IS ATTACHED FOR THE REMAINDER OF THE FORECAST
PACKAGE...AND AN UPDATED AVIATION DISCUSSION IS BELOW.

&&

.PREVIOUS DISCUSSION...TONIGHT THROUGH WEDNESDAY NIGHT...

MCS CONTAINING SVR WEATHER IS STEADILY PROGRESSING SOUTHWARD ACROSS
ERN AR AND NRN MS AND WILL GRADUALLY PUSH THROUGH THE ARKLAMISS
DELTA REGION AS WE GO INTO THE EARLY EVNG HOURS. IN ADDITION...SVR
TSTMS ARE DEVELOPING AHEAD OF THE MCS. HAVE CONTINUED TO GO WELL
ABOVE MAV GUIDANCE POPS GIVEN EXPECTED ARRIVAL OF MCS AND
ANTICIPATION OF HIGH PRECIP COVERAGE. GIVEN DEGREE OF DRY AIR IN MID
LEVELS...EXPECT THAT COLD POOL GENERATION COUPLED WITH NWRLY DEEP
LAYER SHEAR VECTORS IN ABSENCE OF STRONG LOW-LEVEL JET WILL ALLOW
FOR CONTINUED SOUTHWARD PROPAGATION OF THE SYSTEM. HOWEVER...MODELS
SUGGEST THAT THE LOW-LEVEL THETAE RIDGE AND FLOW WILL INCREASE OVER
CNTRL LA LATER THIS AFTN/EARLY EVENING AND THAT COULD CAUSE THE
SYSTEM TO HANG UP AND POSSIBLY ANCHOR OVER WRN PORTIONS OF THE
FORECAST AREA POSSIBLY RESULTING IN LOCALLY EXCESSIVE RAINFALL. WILL
KEEP A CLOSE EYE ON THESE TRENDS.

OVER ERN MS...BELIEVE DRY AIR WILL CONTINUE TO BE TOO MUCH TO
OVERCOME AND HAVE INDICATED A SHARP DROP-OFF IN POPS THERE. WITH
LOSS OF DAYTIME HEATING...EXPECT MOST CONVECTION TO DIMINISH BELOW
SVR LIMITS AS TSTM COVERAGE DROPS OFF QUICKLY. THE EXCEPTION TO THIS
THINKING MAY OCCUR WHERE THE MCS IS ABLE TO ANCHOR AT NOSE OF THE
AFOREMENTIONED THETAE RIDGE.

FOR WEDNESDAY INTO WEDNESDAY EVENING...THE PATTERN GENERALLY REMAINS
THE SAME WITH BEST INSTABILITY AND MOISTURE WEST OF INTERSTATE 55 IN
NW FLOW ALOFT. MODELS DO NOT APPEAR TO DEPICT AS MUCH DISTURBED
WEATHER HOWEVER SO WILL KEEP POPS LOWER PER 12Z MAV GUIDANCE FOR
NOW. /EC/

THURSDAY THROUGH TUESDAY. USED A BLEND OF ENSEMBLES AND MAV.
INCREASED THE POPS...LOOKS LIKE THE AREA WILL BE WET OVER THE
WEEKEND. THERE ARE A FEW DIFFERENCES IN THE MODELS...BUT RAIN
CHANCES LOOKED GOOD ON THE GFS AND EUROPEAN. TEMPERATURES WERE
GOOD...STUCK WITH THE MAV.

MODELS AGREE A SHORTWAVE WILL SWING ACROSS THE CENTRAL PLAINS ON
THURSDAY. AS THE TROUGH AXIS SWINGS THROUGH THE CWA...A FEW SHOWERS
AND THUNDERSTORMS WILL DEVELOP...MAINLY ACROSS THE NORTHERN ZONES.
THE NAM WAS A BIT FASTER...WITH THE RAIN GENERALLY OVER BY 21Z. LEFT
SMALL RAIN CHANCES IN THE NORTHEAST THURSDAY EVENING. THE MODELS
CAME IN GENERALLY DRY EARLY FRIDAY. HOWEVER...THE MODELS DIFFER ON
THE TIMING OF THE FRONT FRIDAY AFTERNOON. LEFT SMALL RAIN CHANCES IN
THROUGH THE DAY. COULD SEE WARM ADVECTION TYPE SHOWERS AHEAD OF THE
BOUNDARY. DEWPOINTS WILL BE BACK INTO THE LOWER AND MID 60S BY THE
AFTERNOON. WILL STICK WITH THE BOUNDARY MOVING IN EARLY SATURDAY AND
QUICKLY MOVING EAST. THE GFS HAS A DEEPENING SURFACE LOW AND UPPER
LOW PULLING A COLD FRONT THROUGH ON SUNDAY. THE EUROPEAN SUGGESTS
THE FIRST BOUNDARY WILL BE MORE SIGNIFICANT. WILL STICK WITH THE
SLOWER GFS AND KEEP THE BETTER RAIN CHANCES IN FOR SUNDAY. MODELS
SUGGEST THE BEST MOISTURE AND INSTABILITY WILL BE OVER THE EASTERN
ZONES SUNDAY. WITH TWO DAYS OF CLOUDS AND RAIN OVER THE WEST...THE
EAST MAY BE MORE FAVORABLE. FOR NOW WILL CONTINUE SHOWERS AND
THUNDERSTORMS THROUGH THE PERIOD. /07/

&&

.AVIATION...THE POSSIBILITY FOR IFR CONDITIONS DUE TO CONVECTION
WILL CONTINUE TO BE POSSIBLE FOR JAN...AND POSSIBLY GTR. MOST OF THE
ACTIVITY HAS MOVED SOUTH OF GLH AND GWO.  THIS ACTIVITY IS EXPECTED
TO BEGIN TO DIMINISH AS WE GO THROUGH THE NEXT COUPLE OF HOURS. THIS
WILL LEAVE THE AREA QUIET DURING THE OVERNIGHT HOURS WITH SKIES
BEGINNING TO CLEAR.  HOWEVER...THERE WILL EXIST A POTENTIAL FOR FOG
TO BRING IFR TO LIFR FLIGHT CATEGORIES TO MOST SITES DURING THE
EARLY MORNING HOURS.  THIS SHOULD LIFT SHORTLY AFTER SUNRISE...AND
SHOULD LEAVE VFR FLIGHT CATEGORIES PREVAILING THROUGH THE REMAINDER
OF THE FORECAST PERIOD.

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       59  85  61  80 /  51  16  10  32
MERIDIAN      57  85  59  80 /  44   7   5  27
VICKSBURG     62  85  64  80 /  37  26  16  33
HATTIESBURG   60  85  62  82 /  21  19  11  11
NATCHEZ       63  83  63  82 /  18  37  24  16
GREENVILLE    60  85  64  77 /  32  24  27  55
GREENWOOD     59  86  63  77 /  35  14  15  55

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

14/BB
Hazardous weather outlook, Apr 22, 2:55 PM CDT, 5 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
255 PM CDT TUE APR 22 2008

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
231045-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
255 PM CDT TUE APR 22 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

ISOLATED TO SCATTERED SEVERE THUNDERSTORMS ARE POSSIBLE OVER
WESTERN MISSISSIPPI...NORTHEAST LOUISIANA...AND SOUTHEAST ARKANSAS
THIS AFTERNOON AND EVENING. THE MAIN RISK OF SEVERE WEATHER WILL BE
ALONG AND WEST OF A LINE FROM WINONA TO MONTICELLO. HAIL TO QUARTER
SIZE AND DAMAGING WINDS TO 60 MPH WILL BE THE PRIMARY RISK WITH
SEVERE STORMS...ALTHOUGH THE MOST INTENSE STORMS COULD PRODUCE GOLF
BALL SIZED HAIL AND WIND GUSTS OF 70 TO 80 MPH.

A BAND OF STRONG TO SEVERE THUNDERSTORMS EXTENDED FROM CENTRAL
ARKANSAS TO FAR NORTHWEST MISSISSIPPI AT MID AFTERNOON. THIS
ACTIVITY WILL CONTINUE TO MOVE SOUTH ACROSS NORTHERN MISSISSIPPI AND
SOUTHEAST ARKANSAS INTO THE EARLY EVENING HOURS. THE ATMOSPHERE
AHEAD OF THIS COMPLEX OF STORMS IS VERY UNSTABLE...AND WILL SUPPORT
THE ACTIVITY REMAINING STRONG TO SEVERE. THE MOST INTENSE ACTIVITY
SHOULD BE ALONG AND WEST OF THE INTERSTATE 55 CORRIDOR WHERE THE AIR
IS MOST UNSTABLE. OTHER SCATTERED STRONG TO SEVERE STORMS MAY ALSO
DEVELOP AHEAD OF THE STORMS ACROSS MUCH OF NORTHEAST LOUISIANA...
SOUTHEAST ARKANSAS AND WESTERN MISSISSIPPI IN THE MOIST AND UNSTABLE
AIR ALREADY IN PLACE.

WHILE THE ACTIVITY WILL DIMINISH AFTER SUNSET...A FEW STRONG TO
SEVERE STORMS MAY BE POSSIBLE THROUGH THE NIGHT...MAINLY OVER
NORTHEAST LOUISIANA AND SOUTHWEST MISSISSIPPI...SOUTH OF INTERSTATE
20 AND WEST OF INTERSTATE 55. ISOLATED STRONG TO SEVERE STORMS WILL
BE POSSIBLE AGAIN ON WEDNESDAY ALONG AND WEST OF INTERSTATE 55.

IN ADDITION TO THE SEVERE WEATHER THREAT...LOCALLY HEAVY RAINFALL
WILL BE POSSIBLE INTO TONIGHT. STORMS WILL BE SLOW MOVING AND COULD
DUMP GREATER THAN 2 INCHES OF RAIN IN AN HOUR. THIS COULD LEAD TO
MINOR FLOODING IN LOW LYING AND POOR DRAINAGE AREAS...AS WELL AS THE
PONDING OF WATER ON AREA ROADS. THIS IS ESPECIALLY A CONCERN ALONG
THE MISSISSIPPI RIVER AND THOSE TRIBUTARIES THAT ARE HIGH OR IN
FLOOD DUE TO BACKWATER. THIS INCLUDES AREAS ALONG THE YAZOO...BIG
SUNFLOWER...AND BLACK RIVERS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS WILL BE NEEDED THIS AFTERNOON AND EVENING.
OTHERWISE...ACTIVATION IS NOT EXPECTED THROUGH NEXT MONDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

08

In the hours before

Special weather statement, Apr 22, 6:30 PM CDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
630 PM CDT TUE APR 22 2008

MSZ043-230130-
MADISON MS-
INCLUDING THE CITIES OF...RIDGELAND...MADISON...CANTON
630 PM CDT TUE APR 22 2008

...STRONG THUNDERSTORM CONTINUES OVER NORTHWEST MADISON COUNTY...

A STRONG THUNDERSTORM WAS MOVING EAST ACROSS MADISON COUNTY AROUND 20
MPH. THE STORM WAS LOCATED NEAR FARMHAVEN. FREQUENT LIGHTNING...WIND
GUSTS TO 40 MPH AND SMALL HAIL WILL BE LIKELY. THE STORM WILL
CONTINUE TO MOVE EAST ACROSS RURAL MADISON COUNTY THROUGH 730 PM.

7
Local storm report, Apr 22, 6:40 PM CDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
640 PM CDT TUE APR 22 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     TSTM WND DMG     4 WSW SNYDER            33.27N 91.69W
04/22/2008                   ASHLEY             AR   EMERGENCY MNGR

            TREE DOWN ACROSS ROAD AND HAIL OF UNKNOWN SIZE AT MIST
            COMMUNITY. REPORT THAT SOME HAIL DAMAGE OCCURRED.

&&

GERARD
Local storm report, Apr 22, 6:46 PM CDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
646 PM CDT TUE APR 22 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0601 PM     HAIL             4 W EDINBURG            32.80N 89.40W
04/22/2008  E0.75 INCH       LEAKE              MS   EMERGENCY MNGR

&&

GERARD
Local storm report, Apr 22, 7:37 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
737 PM CDT TUE APR 22 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0724 PM     HAIL             TRANSYLVANIA            32.68N 91.18W
04/22/2008  E0.75 INCH       EAST CARROLL       LA   PUBLIC

            REPORTED BY STORE. LASTED 15 MINUTES.

&&

GERARD
Local storm report, Apr 22, 7:43 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
743 PM CDT TUE APR 22 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0505 PM     HAIL             THORNTON                33.08N 90.32W
04/22/2008  E0.50 INCH       HOLMES             MS   PUBLIC

            HAIL A LITTLE SMALLER THAN A PENNY REPORTED BY GROCERY.

&&

GERARD
Local storm report, Apr 22, 8:07 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
807 PM CDT TUE APR 22 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     HAIL             2 S TOPEKA              31.39N 90.19W
04/22/2008  E1.50 INCH       LAWRENCE           MS   PUBLIC

            ON TOPEKA-JAYESS ROAD ABOUT HALFWAY BETWEEN JAYESS AND
            TOPEKA. REPORTED BY JAYESS STORE.

&&

GERARD

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 22, 7:04 PM CDTSevere Thunderstorm WarningJANLawrence, Lincoln26 min
Apr 22, 7:04 PM CDTSevere Thunderstorm WarningJANLeake, Scott26 min
Apr 22, 7:18 PM CDTSevere Thunderstorm WarningJANIssaquena, Warren42 min
Apr 22, 7:29 PM CDTSevere Thunderstorm WarningJANLawrence, Lincoln46 min
Apr 22, 8:33 PM CDTSevere Thunderstorm WarningJANHinds, Warren20 min
Apr 22, 8:45 PM CDTSevere Thunderstorm WarningJANCopiah, Jefferson Davis, Lawrence, Simpson30 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.